Alert archive / Wyoming / High Wind Watches in 2012

High Wind Watch 29, NWS Cheyenne, WY

December 1, 20124 counties in Wyoming

NWS Cheyenne, WY issued this high wind watch at Dec 1, 2012, 3:22 AM MST for 4 counties in Wyoming. It took effect at Dec 2, 2012, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 1, 2012, 3:22 AM MST (10:22 UTC)
In effect from
Dec 2, 2012, 8:00 AM MST
Expired
Dec 1, 2012, 9:25 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY, Laramie County, WY, Platte County, WY

The radar

The Cheyenne radar (KCYS), 88 km from the middle of the area, began a volume at 10:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.4 hours before the alert went out and 278 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2012-12-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2012-12-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2137 m above ground
0-6 km bulk shear
68 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

496 
WWUS75 KCYS 011022
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
322 AM MST SAT DEC 1 2012

...STRONG WINDS WILL CONTINUE OVER PORTIONS OF SOUTHEAST WYOMING
THIS MORNING AND WILL BE POSSIBLE ON SUNDAY AND EARLY SUNDAY
NIGHT...

.AN UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL HAVE 
MOVED EAST OF SOUTHEAST WYOMING IN THE PRE DAWN HOURS. THE RESULT
WILL BE STRONG WINDS MAINLY IN THE ARLINGTON AREA THIS MORNING. 
THEN ON SUNDAY AND EARLY SUNDAY NIGHT...STRONG WINDS IN THE MID AND
UPPER LEVELS OF THE ATMOSPHERE AS WELL AS A LARGE DIFFERENCE IN
SURFACE PRESSURE WILL BE LOCATED OVER SOUTHEAST WYOMING. THOSE
FACTORS WILL CREATE A GOOD POSSIBILITY OF STRONG WINDS SUNDAY AND 
SUNDAY NIGHT OVER A LARGER AREA ALONG AND WEST OF THE LARAMIE
RANGE. WIND GUSTS MAY BE AS HIGH AS 65 MPH DURING THAT TIME.

WYZ106-116-011900-
/O.CAN.KCYS.HW.W.0038.000000T0000Z-121201T1800Z/
/O.NEW.KCYS.HW.A.0029.121202T1500Z-121203T0600Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE
322 AM MST SAT DEC 1 2012

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...
...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED AS WINDS HAVE
NOT BEEN AS STRONG AS ANTICIPATED.   

* TIMING...8 AM SUNDAY THROUGH 11 PM SUNDAY. 

* WINDS...WESTERLY 35 TO 50 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY
  FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. THIS INCLUDES
  INTERSTATE 80 IN THE ARLINGTON AND VEDAUWOO AREAS AND INTERSTATE
  25 BETWEEN CHUGWATER AND WHEATLAND.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ110-011900-
/O.NEW.KCYS.HW.A.0029.121202T1500Z-121203T0600Z/
/O.CON.KCYS.HW.W.0038.000000T0000Z-121201T1800Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
322 AM MST SAT DEC 1 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST THIS
MORNING...
...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 AM MST
THIS MORNING. 

* TIMING...THROUGH 11 AM FOR THE WARNING. FROM 8 AM TO 11 PM
  SUNDAY FOR THE HIGH WIND WATCH. 

* WINDS...WESTERLY 35 TO 50 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY
  FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. THIS INCLUDES
  INTERSTATE 80 IN THE ARLINGTON AND ELK MOUNTAIN AREAS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ104-105-109-117-011900-
/O.NEW.KCYS.HW.A.0029.121202T1500Z-121203T0600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...HORSE CREEK...HARRIMAN...WHITAKER
322 AM MST SAT DEC 1 2012

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* TIMING...8 AM SUNDAY TO 11 PM SUNDAY.  

* WINDS...WESTERLY 35 TO 45 MPH WITH GUSTS TO 65 MPH.  

* IMPACTS...STRONG WINDS WILL MAKE TRAVEL HAZARDOUS...ESPECIALLY
  FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WEILAND
3 follow-up statements
153 
WWUS75 KCYS 011752
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1052 AM MST SAT DEC 1 2012

...STRONG WINDS WILL BE POSSIBLE ON SUNDAY AND SUNDAY NIGHT...

.STRONG WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE AS
WELL AS A LARGE DIFFERENCE IN SURFACE PRESSURE WILL BE LOCATED
OVER SOUTHEAST WYOMING. THESE FACTORS WILL CREATE A GOOD
POSSIBILITY OF STRONG WINDS SUNDAY AND SUNDAY NIGHT FOR AREAS
ALONG AND WEST OF THE LARAMIE RANGE. WIND GUSTS MAY BE AS HIGH AS
65 MPH DURING THAT TIME.

WYZ110-020600-
/O.EXP.KCYS.HW.W.0038.000000T0000Z-121201T1800Z/
/O.CON.KCYS.HW.A.0029.121202T1500Z-121203T0600Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
1052 AM MST SAT DEC 1 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...
...HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING...

THE HIGH WIND WARNING WILL EXPIRE AT 11 AM MST THIS MORNING. A
HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* TIMING...8 AM TO 11 PM SUNDAY.

* WINDS...WEST AT 35 TO 50 MPH WITH GUSTS UP TO 65 MPH POSSIBLE.

* IMPACTS...STRONG WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY
  FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

WYZ104>106-109-116-117-020600-
/O.CON.KCYS.HW.A.0029.121202T1500Z-121203T0600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
1052 AM MST SAT DEC 1 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING. 

* TIMING...8 AM SUNDAY TO 11 PM SUNDAY.

* WINDS...WEST AT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH POSSIBLE.

* IMPACTS...STRONG WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY 
  FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAHN
699 
WWUS75 KCYS 012114
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
214 PM MST SAT DEC 1 2012

...STRONG WINDS WILL BE POSSIBLE ON SUNDAY AND SUNDAY NIGHT...

.STRONG WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE AS
WELL AS A LARGE DIFFERENCE IN SURFACE PRESSURE WILL BE LOCATED
OVER SOUTHEAST WYOMING. THESE FACTORS WILL CREATE A GOOD
POSSIBILITY OF STRONG WINDS SUNDAY AND SUNDAY NIGHT FOR AREAS
ALONG AND WEST OF THE LARAMIE RANGE. WIND GUSTS MAY BE AS HIGH AS
65 MPH DURING THAT TIME.

WYZ104>106-109-110-116-117-021200-
/O.EXT.KCYS.HW.A.0029.121202T1500Z-121203T1200Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...BORDEAUX...
RAWLINS...SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN...
VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN...
WHITAKER
214 PM MST SAT DEC 1 2012

...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH LATE
SUNDAY NIGHT...

THE HIGH WIND WATCH IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH
LATE SUNDAY NIGHT. 

* TIMING...8 AM SUNDAY TO 5 AM MONDAY.

* WINDS...WEST AT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH POSSIBLE.

* IMPACTS...STRONG WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY 
  FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

HAHN
745 
WWUS75 KCYS 020425
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
925 PM MST SAT DEC 1 2012

...STRONG WINDS FOR PORTIONS OF SOUTHEAST WYOMING SUNDAY AFTERNOON
THROUGH SUNDAY NIGHT...

.STRONG WINDS IN THE MID AND UPPER LEVELS OF THE ATMOSPHERE AS
WELL AS A LARGE DIFFERENCE IN SURFACE PRESSURE WILL BE LOCATED
OVER SOUTHEAST WYOMING SUNDAY AFTERNOON INTO SUNDAY NIGHT. THESE
FACTORS FACTORS WILL CREATE STRONG WINDS FOR AREAS ALONG AND WEST
OF THE LARAMIE RANGE. SUSTAINED WINDS OF 35 TO 45 MPH WITH WIND
GUSTS AS HIGH AS 65 MPH CAN BE EXPECTED.

WYZ104-105-109-110-021800-
/O.UPG.KCYS.HW.A.0029.121202T1500Z-121203T1200Z/
/O.NEW.KCYS.HW.W.0039.121202T1800Z-121203T1300Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...ARLINGTON...ELK MOUNTAIN
925 PM MST SAT DEC 1 2012

...HIGH WIND WARNING IN EFFECT FROM 11 AM SUNDAY TO 6 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 11 AM SUNDAY TO 6 AM MST
MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...11 AM MST SUNDAY TO 6 AM MONDAY MST.

* WINDS...WEST AT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH.

* IMPACTS...STRONG WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY 
  FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-116-117-021800-
/O.UPG.KCYS.HW.A.0029.121202T1500Z-121203T1200Z/
/O.NEW.KCYS.HW.W.0039.121202T2300Z-121203T1300Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD...
PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER
925 PM MST SAT DEC 1 2012

...HIGH WIND WARNING IN EFFECT FROM 4 PM SUNDAY TO 6 AM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM SUNDAY TO 6 AM MST MONDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...4 PM MST SUNDAY TO 6 AM MST MONDAY.

* WINDS...WEST AT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH POSSIBLE.

* IMPACTS...STRONG WINDS MAY MAKE TRAVEL HAZARDOUS...ESPECIALLY 
  FOR HIGH PROFILE OR LIGHTWEIGHT VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

LIEBL

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 1, 3:10 AM MST, 12 minutes earlier.

Area forecast discussion, Dec 1, 3:10 AM MST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
310 AM MST SAT DEC 1 2012

.SHORT TERM...TODAY THROUGH SUNDAY NIGHT...
MILD TEMPERATURES CAN BE EXPECTED OVER THE CWA THROUGH SUNDAY NIGHT
ALONG WITH STRONG WINDS ALONG AND WEST OF THE LARAMIE RANGE.  ALSO
SNOW WILL FALL OVER MAINLY THE SNOWY AND SIERRA MADRE RANGES EARLY
THIS MORNING AS WELL AS SUNDAY AFTERNOON AND SUNDAY NIGHT.

INITIAL SHORTWAVE TROUGH WAS OVER FAR EASTERN WYOMING EARLY THIS
MORNING.  MOUNTAIN LIGHT SNOW AS WELL AS CLOUD COVER HAS DECREASED
BEHIND THE FEATURE.  WINDS HAVE YET TO BECOME STRONG OVER AND NEAR
THE LARAMIE RANGE WITH THE TROUGH PASSAGE.  AT THIS TIME...HIGH
WINDS IN THOSE AREAS APPEARS UNLIKELY AND WILL CANCEL THE HIGH
WIND WARNING WITH FORECAST ISSUANCE.  EVEN IN THE KARL AREA...HIGH
WINDS HAVE BEEN MARGINAL...BUT WILL KEEP THE WARNING GOING UNTIL
18Z.  WEAK COLD AIR ADVECTION BEHIND THE SHORTWAVE TROUGH MAY HELP
TO PRODUCE HIGH TEMPERATURES A FEW DEGREES COOLER THAN THOSE OF
FRIDAY.

HEIGHTS ALOFT RISE SLOWLY THIS AFTERNOON THROUGH SUNDAY OVER THE
ROCKIES.  LIGHTER WINDS...DRY CONDITIONS AND WARMER TEMPERATURES
FOR SUNDAY SHOULD RESULT.  HIGHS ON SUNDAY WILL BE 10 TO 20 DEGREES
ABOVE NORMAL.  WINDS WILL INCREASE ONCE AGAIN OVER THE CWA BY MID
MORNING SUNDAY OVER THE CWA...ESPECIALLY ALONG AND WEST OF THE
LARAMIE RANGE.  THE WINDS WILL BE CREATED BY A TIGHTENING OF THE
SURFACE PRESSURE GRADIENT IN RESPONSE TO A SURFACE LOW FORMING TO
THE NORTH OF THE CWA.  THE 700 MB WINDS ALSO INCREASE ON SUNDAY
WITH SPEEDS AS HIGH AS 55 KNOTS ON THE GFS.  WILL GO AHEAD AND
ISSUE A HIGH WIND WATCH FOR 15Z SUNDAY TO 06Z MONDAY FOR SOME AREAS
ALONG AND WEST OF THE LARAMIE RANGE...WITH GUSTS TO 65 MPH LIKELY.

A SHORTWAVE TROUGH CURRENTLY OVER THE EASTERN PACIFIC WILL MOVE
OVER THE CENTRAL ROCKIES SUNDAY NIGHT AS IT FILLS.  THE ASSOCIATED
MOISTURE AND LIFT WILL PRODUCE WIDESPREAD OVER THE SNOWY AND SIERRA
MADRE RANGES STARTING AS EARLY AS SUNDAY AFTERNOON.  THE SNOW LEVEL
WILL INITIALLY BE HIGH SUNDAY AFTERNOON AND GRADUALLY LOWER SUNDAY
NIGHT.  EVEN AT 06Z MONDAY...MODELS ARE STILL AT OR ABOVE 0C AT
700 MB.  OVER THE LOWER ELEVATIONS...THE PRECIPITATION TYPE MAY BE
IN THE FORM OF RAIN THROUGH EARLY SUNDAY NIGHT.  THE WARM READINGS
SHOULD LIMIT SNOW ACCUMULATION...ESPECIALLY EARLY SUNDAY NIGHT AND
WILL KEEP 3 TO 5 INCHES OVER THOSE RANGES THROUGH 12Z MONDAY.

.LONG TERM...MONDAY THROUGH FRIDAY.
MONDAY...WINDS WILL BE DECREASING THROUGH THE DAY AS THE SURFACE AND
LOW LEVEL GRADIENTS RELAX. DRYING OUT AS WELL AS THE LOW AND MID
LEVELS DRY OUT DURING THE DAY.

TUESDAY...WINDS WILL CRANK UP AGAIN AND MAY APPROACH OR EXCEED HIGH
WIND CRITERIA AT TYPICALLY WIND PRONE LOCATIONS AS SURFACE THROUGH
700 MB GRADIENTS STRENGTHEN MARKEDLY. THE WINDS WILL ALSO PRODUCE A
DECENT WARMING TREND AS PER THICKNESS AND 700 MB TEMPERATURE TRENDS.
CONTINUED DRY WITH LACK OF LOW AND MID LEVEL MOISTURE...THOUGH
SHOULD SEE PLENTY OF MOUNTAIN WAVE CLOUDS AS HIGH LEVEL MOISTURE
STREAMS EASTWARD IN THE FAST FLOW ALOFT.

WEDNESDAY...HEIGHTS ALOFT FALL IN THE STRONG ZONAL FLOW AS THE NEXT
SHORTWAVE TROUGH ALOFT SKIMS ACROSS THE ROCKIES. LOOKS LIKE ENOUGH
MID LEVEL MOISTURE IN THE FAST FLOW ALOFT TO PRODUCE ISOLATED TO
SCATTERED SHOWERS OVER THE SNOWY AND SIERRA MADRE RANGES...DRY
ELSEWHERE. CONTINUED WINDY WITH IMPRESSIVE SURFACE GRADIENTS AND
DECENT LOW AND MID LEVEL WINDS.

THURSDAY...RELATIVELY STRONG COLD FRONT SWEEPS ACROSS THE REGION
EARLY IN THE DAY AND WITH ADEQUATE LOW AND MID LEVEL MOISTURE AND
STRONG COLD AIR ADVECTION...WE SHOULD SEE AT LEAST SCATTERED SHOWERS
ALONG AND BEHIND THE COLD FRONT ALONG WITH COLD NORTH AND NORTHWEST
WINDS IN THE WAKE OF THE COLD FRONT.

FRIDAY...RETURN SOUTHERLY LOW LEVEL WINDS DEVELOP LATE IN THE DAY
THOUGH STILL ON THE COLD SIDE IN THE WAKE OF THE THURSDAY COLD
FRONT. DRY DUE TO LIMITED LOW AND MID LEVEL MOISTURE.

&&

.AVIATION...12Z TAF ISSUANCE...
VFR CONDITIONS WILL BE OVER THE CWA THROUGH SUNDAY.  THE HIGHER PEAKS
MAY BE OBSCURED THROUGH 15Z.  CLOUD BASES WEST OF THE SNOWY AND
SIERRA MADRE RANGES MAY BE BETWEEN 4 AND 7 THOUSAND FEET THROUGH
THE MORNING.  ANOTHER STORM SYSTEM WILL LOWER CLOUD BASES OVER THE
CWA BY SUNDAY NIGHT...WITH PERIODS OF MVFR CEILINGS AND VISIBILITIES
IN RAIN AND SNOW LIKELY OVER THE LOWER ELEVATIONS OF CARBON COUNTY.
THE SNOWY AND SIERRA MADRE RANGES WILL BE OSBCURED SUNDAY AFTERNOON
AND SUNDAY NIGHT.  ICING MAY BE A CONCERN BETWEEN 7 AND 10 THOUSAND
FEET MSL SUNDAY AFTERNOON AND SUNDAY NIGHT.

WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 45 KNOTS ALONG AND WEST
OF THE LARAMIE RANGE THROUGH TONIGHT.  WINDS WILL INCREASE OVER THOSE
AREAS SUNDAY AND CONTINUE THROUGH EARLY SUNDAY NIGHT WITH SOME GUSTS
AS HIGH AS 55 KNOTS.  WIND GUSTS WILL BE AS HIGH AS 35 KNOTS IN AREAS
FURTHER EAST DURING THAT TIME.  A MODERATE MOUNTAIN WAVE CAN BE
EXPECTED SUNDAY AND SUNDAY NIGHT TO THE LEE OF THE SNOWY AND SIERRA
MADRE RANGES AND LARAMIE PEAK.

&&

.FIRE WEATHER...FIRE WEATHER CONCERNS WILL BE MINIMAL THROUGH EARLY
NEXT WEEK.  ALTHOUGH IT WILL BE MILD AND BREEZY TO WINDY...MINIMUM
RELATIVE HUMIDITY VALUES WILL BE MAINLY BETWEEN 20 AND 30 PERCENT.

WESTERLY SURFACE WINDS WILL GUST AS HIGH AS 45 MPH TODAY AND TONIGHT
IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.  THEN ON SUNDAY AND
CONTINUING THROUGH EARLY SUNDAY NIGHT...WINDS WILL GUST AS HIGH AS
65 MPH IN THOSE AREAS...WITH GUSTS AS HIGH AS 40 MPH IN AREAS FURTHER
EAST.

A STORM SYSTEM WILL MOVE ACROSS THE CENTRAL ROCKIES SUNDAY NIGHT AND
MONDAY MORNING.  THAT SYSTEM WILL BRING ACCUMULATING SNOW TO THE
MOUNTAINS AND PERIODS OF LIGHT RAIN OR SNOW OVER THE LOWER AREAS OF
CARBON COUNTY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 11 AM TODAY FOR WYZ110.
     HIGH WIND WATCH FROM 8 AM SUNDAY TO 11 PM SUNDAY FOR WYZ104-
     WYZ105-WYZ106-WYZ109-WYZ110-WYZ116-WYZ117.
NE...NONE.

&&

WEILAND/RUBIN
Hazardous weather outlook, Nov 30, 8:54 PM MST, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
854 PM MST FRI NOV 30 2012

WYZ101>119-010945-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
854 PM MST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

HIGH WIND WARNINGS REMAIN IN PLACE TONIGHT THROUGH SATURDAY MORNING
FOR WIND PRONE AREAS OF ARLINGTON...BORDEAUX AND VEDAUWOO IN
SOUTHEAST WYOMING. WIND GUSTS AROUND 60 MPH ARE EXPECTED AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STRONGER AND MORE WIDESPREAD HIGH WIND EVENT TO TAKE SHAPE SUNDAY
EVENING INTO MONDAY AS LOW PRESSURE TRACKS ACROSS MONTANA.
WIDESPREAD WIND GUSTS OF 55 TO 65 MPH LOOK LIKELY ACROSS MUCH OF
SOUTHEAST WYOMING SUNDAY EVENING INTO MONDAY...WITH 65 TO 75 MPH
GUSTS FOR WIND PRONE AREAS LIKE ARLINGTON...BORDEAUX AND VEDAUWOO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-010945-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
854 PM MST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

WEST TO NORTHWEST WINDS OF 30 TO 40 MPH SUSTAINED WITH GUSTS
EXCEEDING 50 MPH ARE POSSIBLE SUNDAY EVENING INTO MONDAY AS A
STRONG LOW PRESSURE SYSTEM TRACKS THROUGH MONTANA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Nov 30, 10:48 PM MST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1048 PM MST FRI NOV 30 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     NON-TSTM WND GST 5 W ELK MOUNTAIN        41.69N 106.51W
11/30/2012  M60 MPH          CARBON             WY   DEPT OF HIGHWAYS

            WINDS WERE SUSTAINED AT 49 MPH.

&&

MWEILAND
Local storm report, Dec 1, 12:15 AM MST, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1215 AM MST SAT DEC 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1140 AM     NON-TSTM WND GST 5 W ELK MOUNTAIN        41.69N 106.51W
11/30/2012  M59 MPH          CARBON             WY   DEPT OF HIGHWAYS

            THIS IS AT HALICK RIDGE AND THE SUSTAINED WINDS WERE AT
            49 MPH.

&&

MWEILAND

Nearby

High Wind Watches in Wyoming, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.